Alert archive / Missouri / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Springfield, MO

February 10, 201113 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind chill advisory at Feb 10, 2011, 10:01 PM CST for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 11, 2011, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 10:01 PM CST (04:01 UTC)
In effect from
Feb 11, 2011, 12:00 AM CST
Expired
Feb 11, 2011, 7:41 AM CST
In force
8 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3123 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WWUS43 KSGF 110401
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CST THU FEB 10 2011

...WIND CHILL ADVISORY UNTIL 9 AM FRIDAY...

.TEMPERATURES WILL CONTINUE TO DROP TONIGHT INTO THE ZERO TO 5
ABOVE FOR A PORTION OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.
WITH A STEADY WIND OF 7 TO 12 MPH OVERNIGHT WILL SEE WIND CHILLS
MAINLY SOUTH AND WEST OF A NEVADA TO BRANSON LINE DIP INTO THE 10
TO 15 DEGREE BELOW ZERO RANGE.

KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-111500-
/O.NEW.KSGF.WC.Y.0004.110211T0600Z-110211T1500Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE-
NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
1001 PM CST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* TIMING AND AREAS AFFECTED...LOCATIONS SOUTH AND WEST OF A NEVADA
  TO BRANSON LINE AFTER MIDNIGHT.

* WIND CHILL VALUES...TEN BELOW TO FIFTEEN DEGREES BELOW ZERO WIND
  CHILLS WILL BE POSSIBLE.

* IMPACTS...FROSTBITE COULD OCCUR ON EXPOSED SKIN WITH THE
  BITTERLY COLD WIND CHILLS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

LINDENBERG
1 follow-up statement
754 
WWUS43 KSGF 111341
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CST FRI FEB 11 2011


KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>104-111445-
/O.CAN.KSGF.WC.Y.0004.000000T0000Z-110211T1500Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-GREENE-
NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
741 AM CST FRI FEB 11 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILLS WILL RISE FROM THE SINGLE DIGITS EARLY THIS MORNING
INTO THE TEENS BY LATE MORNING. 

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 4:49 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 10, 4:49 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CST THU FEB 10 2011

...UPDATE TO AVIATION...

.DISCUSSION...
IT WAS A COLD WINTRY DAY OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. IN THE WAKE OF BITTERLY COLD TEMPERATURES THIS
MORNING...AFTERNOON HIGHS STRUGGLED TO WARM OUT OF THE LOWER 20S
TODAY.  AS A MATTER OF FACT...SEVERAL EARLY MORNING OBSERVATIONS
OVER FAR SOUTHWEST MISSOURI HAD MEASURED -20 OR BELOW.

THESE BONE CHILLING CONDITIONS WON'T LAST LONG AS A MAJOR PATTERN
SHIFT WILL CREATE AN EXTENDED PERIOD OF VERY WARM WEATHER.  THIS
WARMING TREND WILL BEGIN TOMORROW...AS AFTERNOON HIGHS WARM BACK
ABOVE FREEZING.

WHILE UPPER RIDGING BEGINS TO TAKE SHAPE ACROSS THE NATIONS MID
SECTION...SOUTHWEST WINDS AT THE SURFACE INCREASE IN
VELOCITY...HELPING TO PUMP DESERT AIR INTO THE REGION.  THIS DESERT
AIRMASS COMBINED WITH NEARLY FULL SUNSHINE WILL FORCE READINGS TO
WARM INTO THE 40S ON SATURDAY...AND 50S ON SUNDAY.

IN RESPONSE TO THESE WARMER TEMPERATUERS...A RAPID SNOW MELT IS
EXPECTED THIS WEEKEND.  WE'VE HAD A FEW CALLS WONDERING IF THIS SNOW
MELT WOULD PRODUCE FLOODING.  IT'S NOT LIKELY THAT IT WILL...SINCE
THE REGION HAS BEEN UNUSUALLY DRY OVER THE PAST SEVERAL MONTHS.  THE
OZARKS GROUND WILL LIKELY ABSORB THE MELTING SNOW FAIRLY WELL.

THE TENACIOUS PACIFIC RIDGE THATS HAD A STRONGHOLD ON THE WEATHER
PATTERN OVER THE ENTIRE FALL AND WINTER...WILL BEGIN TO BREAK DOWN
EARLY NEXT WORK WEEK.  ZONAL TO SOUTHWEST FLOW WILL
COMMENCE...KEEPING SOUTHERLY TRAJECTORIES POSITIONED FROM THE GULF
OF MEXICO ALL THE WAY THROUGH MOST OF THE NATIONS MID SECTION.  LOOK
FOR 60 DEGREE TEMPERATURES BY TUESDAY...WHICH ARE EXPECTED TO
CONTINUE THROUGH THE REST OF NEXT WEEK.

WE CAN NOT COMPLETELY RULE OUT SOME MOISTURE ADVECTION SHOWERS AT
SOME POINT DURING THE MIDDLE OF NEXT WEEK.  ALTHOUGH THERE DOESN'T
APPEAR TO BE ANY DEFINITE FORCING MECHANISM SIGNALS THAT WOULD
PROVIDE THE REGION WITH WIDESPREAD RAINFALL...AT LEAST THROUGH THE
NEXT 7 DAYS.

ONE ITEM TO CONTINUE MONITORING THOUGH...ARE THE CHANCES OF GETTING
BACK INTO CONVECTIVE MODE.  BOTH THE ECMWF AND GFS SUGGEST THE
POTENTIAL FOR A GULF AIRMASS TO ADVANCE WELL INTO THE OZARKS REGION
BY AROUND DAYS 9 OR 10.  60 DEW POINTS OVER SOUTHERN MISSOURI IN THE
MONTH OF FEBRUARY WOULD LIKELY CREATE SUFFICIENT INSTABILITY FOR A
ROUND OF SPRING LIKE THUNDERSTORMS.  STAY TUNED.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...SOME SCATTERED/BROKEN HIGH LEVEL CLOUDS WERE
SHIFTING EAST ACROSS THE NORTHERN FORECAST AREA BUT 3 TAF
LOCATIONS SHOULD REMAIN CLEAR THIS EVENING. STEADY SOUTHWEST WIND
WILL CONTINUE THROUGH THE PERIOD WITH SURFACE RIDGE TO THE SOUTH
OF THE FORECAST AREA.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 10, 7:29 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CST THU FEB 10 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
729 PM CST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  LIMITED RISK OF EXTREME COLD.

DISCUSSION...

WIND CHILLS IN THE SINGLE DIGITS AND TEENS WILL PERSIST INTO THIS
EVENING. WIND CHILLS AROUND ZERO TO 8 BELOW ZERO ARE EXPECTED
TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 WIND CHILLS AROUND ZERO TO 8 BELOW ZERO ARE EXPECTED EARLY FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Wind Chill Advisories in Missouri, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.